MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801925
Medical Device Problem Codes False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined a non-reproducible, discordant positive vitros anti-hbs (ahbs) result was obtained from a single patient sample tested on a vitros 5600 integrated system.The vitros ahbs positive result generated from reagent lot 9030 was discordant when compared to multiple vitros ahbs negative results obtained from the same sample using an alternate vitros ahbs reagent, lot 9050.The assignable cause of the event is unknown.It is unknown if the customer is following the sample collection device manufacture's recommendation for sample centrifugation and improper pre-analytical sample processing cannot be ruled out as contributing to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Based on historic acceptable quality control results generated from reagent lot 9030, there is no indication vitros ahbs reagent lot 9030 contributed to the event.However, an investigation by ortho determined there was a stability issue with vitros ahbs calibrator lot 9030 where signal reduction over the shelf life of the product potentially leading to positively biased patient and/or quality control (qc) results.Since vitros microwell calibrators and reagent are lot-linked, a performance issue with the calibrator will affect reagent performance.However, a review of calibration signals from four calibration events over a three-month timeframe remained consistent, which would indicate the issue described in (b)(4) did not likely occur.A performance issue with the vitros 5600 integrated system cannot be ruled out as contributing to the event.The customer reported addition examples of imprecision with replicate results obtained from two alternate patient samples using an alternate vitros ahbs reagent lot (lot 9050) that did not meet the criteria for reportable event.In addition, the customer also reported false reactive results on another assay that did not meet the criteria for a reportable event.An ortho field engineer (fe) went on site on two different occasions and replaced the sample metering pump, the inner and outer microwell incubator heater ring plates, inner and outer incubator rings, the inner incubator ring motor, the microwell incubator shuttle, the signal reagent dispense tip, the well shuttle weight, the well wash aspirate filter, the gasket puffer and performed all necessary adjustments.The ortho fe also cleaned the microwell incubator.The service actions performed are expected to resolve the imprecision issue.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, discordant positive vitros anti-hbs (ahbs) result was obtained from a single patient sample tested on a vitros 5600 integrated system.The vitros ahbs positive result generated from reagent lot 9030 was discordant when compared to multiple vitros ahbs negative results obtained from the same sample using an alternate vitros ahbs reagent, lot 9050.Vitros ahbs result of positive (52.0 miu/ml) vs.The expected result of negative biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant positive vitros ahbs result was obtained for pre-employment screen of a new hire.The discordant positive vitros ahbs result was removed from the employees records and a ahbs negative result was documented.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19510592
Report Number3007111389-2024-00113
Device Sequence Number19721408
Product Code LOM
UDI-Device Identifier10758750001682
UDI-Public10758750001682
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Catalogue Number6801925
Device Lot Number9030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown